Alert archive / New York / Small Craft Advisories in 2025
Small Craft Advisory 70, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Aug 30, 2025, 3:40 AM EDT. It took effect at Aug 30, 2025, 12:00 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2025, 3:40 AM EDT (07:40 UTC)
- In effect from
- Aug 30, 2025, 12:00 PM EDT
- Expired
- Aug 31, 2025, 2:47 AM EDT
- In force
- 15 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
186 WHUS71 KBUF 300740 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 340 AM EDT Sat Aug 30 2025 LOZ043>045-301545- /O.NEW.KBUF.SC.Y.0070.250830T1600Z-250831T0300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 340 AM EDT Sat Aug 30 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to the Saint Lawrence River. * WHEN...From noon today to 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
850 WHUS71 KBUF 301535 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1135 AM EDT Sat Aug 30 2025 LOZ043>045-310300- /O.CON.KBUF.SC.Y.0070.250830T1600Z-250831T0300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1135 AM EDT Sat Aug 30 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to the Saint Lawrence River. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
875 WHUS71 KBUF 301943 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 343 PM EDT Sat Aug 30 2025 LOZ043-302045- /O.CAN.KBUF.SC.Y.0070.000000T0000Z-250831T0300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 343 PM EDT Sat Aug 30 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... Stronger winds and more significant wave action will focus towards the east end of Lake Ontario. $$ LOZ044-045-310300- /O.CON.KBUF.SC.Y.0070.000000T0000Z-250831T0300Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 343 PM EDT Sat Aug 30 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to the Saint Lawrence River. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hitchcock
430 WHUS71 KBUF 310247 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1047 PM EDT Sat Aug 30 2025 LOZ044-045-310700- /O.EXT.KBUF.SC.Y.0070.000000T0000Z-250831T0700Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1047 PM EDT Sat Aug 30 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EDT SUNDAY... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to the Saint Lawrence River. * WHEN...Until 3 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
225 WHUS71 KBUF 310647 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 247 AM EDT Sun Aug 31 2025 LOZ044-045-310800- /O.CAN.KBUF.SC.Y.0070.000000T0000Z-250831T0700Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 247 AM EDT Sun Aug 31 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves will continue to diminish. $$ EAJ
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 30, 2:39 AM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 30, 2:39 AM EDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Buffalo NY 239 AM EDT Sat Aug 30 2025 .SYNOPSIS... High pressure will build into the region through the holiday weekend, providing day-to-day warming and fair dry weather into the start of the new work week. && .NEAR TERM /THROUGH TONIGHT/... Morning satellite imagery is showing lake clouds continue to slowly clear out across the forecast area and areas of valley fog are starting to form. Temperatures early this morning range from the low 40s to near 50. Today, morning valley fog is expected for areas of the Western Southern Tier, with some areas of fog also possible east of Lake Ontario. Dry weather with partly to mostly sunny skies is expected as high pressure builds into the region. The best chance for more clouds is expected east of Lake Ontario where the closer proximity to the departing trough will increase the cloud cover some. Guidance does also increase clouds across far WNY this afternoon as well as a weak piece of shortwave energy drops south across the area. Temperatures will warm some from Friday afternoon values with highs reaching the low 60s to low 70s from the higher terrain to the lower elevations respectively. West to northwest winds will increase during the afternoon to the 5 to 15 mph range with the stronger winds expected closer to the southeast shore of Lake Ontario. Tonight, dry with areas of valley fog possible for the Western Southern Tier. Winds will become light. Any lingering clouds during the evening are expected to clear out later in the night. Low temperatures will drop to near 40 over the higher terrain to near 50 for the lower elevations. && .SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/... An expansive area of high pressure will gradually slide east across the lower Great Lakes and New England before exiting into the Atlantic Ocean late Tuesday. This being said, a few days of dry weather is on tap through the extended holiday weekend and into the start of the new work week. Along with the dry weather, expect a gradual day to day warming trend with high temperatures Sunday in the low to mid 70s and climbing up into mid to upper 70s and near 80 Monday and Tuesday. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... The next strong trough will dig into the upper Midwest, with downstream height falls beginning to spread east across the Great Lakes. Some timing differences with this system begin to show in deterministic and ensemble guidance, with just a low chance of a few showers arriving by late in the day across Western NY. The pattern remains progressive and amplifies significantly across North America late next week, with a strong ridge over the Rockies and a deep longwave trough carving out across the Great Lakes. Large scale forcing ahead of the trough and associated cold front may phase with an additional southern stream shortwave rounding the base of the trough to support a cold front to pass from west to east, resulting in a period of widespread rain potential Thursday, followed by a few more showers Friday. It will turn notably cooler again behind the cold front by Friday. && .AVIATION /07Z SATURDAY THROUGH WEDNESDAY/... This morning, mainly VFR conditions for all terminals. Areas of valley fog, mainly across the Western Southern Tier will bring the potential to lower VSBYs at KJHW at least briefly to IFR at times. Today, dry weather with VFR expected for all terminals, some morning valley fog may cause early IFR VSBY as KJHW. Increasing clouds in the afternoon east of Lake Ontario and across far western NY should remain at VFR levels. Otherwise some fair weather cumulus clouds will be possible with afternoon heating. Tonight, dry weather continues with mainly VFR conditions with weakening winds and clearing skies. Some valley fog will be possible for the Western Southern Tier once again, which may cause some VSBY reductions at/near JHW. Outlook... Sunday through Wednesday...Mainly VFR. Local IFR in river valley fog each late night and morning across the Southern Tier. && .MARINE... Gentle to moderate westerly to northwesterly winds over the lakes will bring choppy conditions to both lakes at times through the day today. Winds across the eastern half of Lake Ontario will increase this afternoon approaching Small Craft Advisory levels and an advisory may be needed for the areas east of Hamlin Beach. With high pressure building into the region, winds and waves will diminish later in the evening and are expected to then remain below SCA levels through at least the remainder of the holiday weekend. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...SW NEAR TERM...SW SHORT TERM...EAJ LONG TERM...EAJ/Hitchcock AVIATION...SW MARINE...SW
Hazardous weather outlook, Aug 29, 2:04 PM EDT, 13 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 204 PM EDT Fri Aug 29 2025 NYZ001>008-010>014-019>021-085-301815- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 204 PM EDT Fri Aug 29 2025 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-301815- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 204 PM EDT Fri Aug 29 2025 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 1:00 PM EDT | Beach Hazards Statement | BUF | Cayuga, Jefferson, Oswego, Wayne | 14 hr |
Nearby
Small Craft Advisories in New York, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.